| Model Number |
M00545900 |
| Medical Device Problem Codes |
Burst Container or Vessel (1074); Use of Device Problem (1670)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
05/07/2025
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported to boston scientific corporation that a hurricane rx dilatation balloon was attempted to be used in the ampulla during an endoscopic retrograde cholangiopancreatography (ercp) procedure to treat common bile duct stones performed on (b)(6) 2025.During the procedure, the product was prepared and backloaded over a wire, then advanced through the duodenoscope into the common bile duct, with a portion of the balloon sticking out of the ampulla.Using the encore inflation device, the balloon was inflated until it reached the designated atm pressure, at which point it burst at 8 atm.No piece of the balloon detached inside the patient.The procedure was completed with another hurricane rx dilatation balloon.There were no patient complications reported as a result of this event.
Additional Manufacturer Narrative
Block h6: imdrf device code a0402 captures the reportable event of a balloon burst.
Additional Manufacturer Narrative
Block h2 (additional information) block b5 (user error) has been updated.Block h6: imdrf device code a0402 captures the reportable event of a balloon burst.
Event or Problem Description
It was reported to boston scientific corporation that a hurricane rx dilatation balloon was attempted to be used in the ampulla during an endoscopic retrograde cholangiopancreatography (ercp) procedure to treat common bile duct stones performed on (b)(6) 2025.During the procedure, the product was prepared and backloaded over a wire, then advanced through the duodenoscope into the common bile duct, with a portion of the balloon sticking out of the ampulla.Using the encore inflation device, the balloon was inflated until it reached the designated atm pressure, at which point it burst at 8 atm.No piece of the balloon detached inside the patient.The procedure was completed with another hurricane rx dilatation balloon.There were no patient complications reported as a result of this event.Note: the instructions for use (ifu) indicate that this balloon should not be pre-inflated prior to use in the procedure.However, the customer reported that the balloon was inflated prior to use.